Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 4, NWS Lubbock, TX

December 2, 200515 counties in Texas

NWS Lubbock, TX issued this wind advisory at Dec 2, 2005, 12:11 PM CST for 15 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2005, 12:11 PM CST (18:11 UTC)
Expired
Dec 2, 2005, 6:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2005-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2005-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2989 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 021811
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1211 PM CST FRI DEC 2 2005

...WIND ADVISORY IN EFFECT UNTIL 600 PM...

.STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE
LATE AFTERNOON HOURS. WINDS WILL BE FROM THE SOUTHWEST AT 30 TO 35 MPH
WITH GUSTS NEAR 55 MPH THIS AFTERNOON.

TXZ021>024-027>030-033-034-030000-
/O.NEW.KLUB.WI.Y.0004.051202T1811Z-051203T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND
1211 PM CST FRI DEC 2 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL BE
POSSIBLE THROUGH THE LATE AFTERNOON HOURS AS AN UPPER LEVEL STORM
SYSTEM MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS. AREAS
OF BLOWING DUST WILL BE POSSIBLE DUE TO THE STRONG WINDS.

THE WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA AROUND
SUNSET THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KLUB 021927
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
127 PM CST FRI DEC 2 2005

...WIND ADVISORY IN EFFECT UNTIL 600 PM...

.STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE
LATE AFTERNOON HOURS. WINDS WILL BE FROM THE SOUTHWEST AT 30 TO
35 MPH WITH GUSTS NEAR 55 MPH THIS AFTERNOON.

TXZ035-036-039>041-030000-
/O.EXA.KLUB.WI.Y.0004.000000T0000Z-051203T0000Z/
LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL
127 PM CST FRI DEC 2 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL BE
POSSIBLE THROUGH THE LATE AFTERNOON HOURS AS AN UPPER LEVEL STORM
SYSTEM MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS.
AREAS OF BLOWING DUST WILL BE POSSIBLE DUE TO THE STRONG WINDS.

THE WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA AROUND
SUNSET THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ021>024-027>030-033-034-030000-
/O.CON.KLUB.WI.Y.0004.000000T0000Z-051203T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND
127 PM CST FRI DEC 2 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL BE
POSSIBLE THROUGH THE LATE AFTERNOON HOURS AS AN UPPER LEVEL STORM
SYSTEM MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS.
AREAS OF BLOWING DUST WILL BE POSSIBLE DUE TO THE STRONG WINDS.

THE WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA AROUND
SUNSET THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 2, 4:23 AM CST, 7 hours 48 minutes earlier.

Area forecast discussion, Dec 2, 4:23 AM CST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTED LONG TERM...
NATIONAL WEATHER SERVICE LUBBOCK TX
423 AM CST FRI DEC 2 2005

.SHORT TERM...
ZONAL FLOW TO CONTINUE TODAY AND TONIGHT WITH STRONG SHORTWAVES
MOVING EAST OUT OF THE PACIFIC NORTHWEST TOWARD THE CENTRAL AND
NORTHERN PLAINS. SURFACE LEE SIDE TROUGH TO TO DEEPEN TODAY WITH
A WARM FRONT MOVING EAST ACROSS THE REGION. WINDS EXPECTED TO
INCREASE TODAY...HOWEVER LATEST MODEL RUN OF GFS AND NAM ONLY
SHOW 850 MB WINDS BE AROUND 30 KTS AND LOCAL DECISION TREE FOR
HIGH WINDS DOES NOT INDICATE WIND ADVISORY CRITERIA. WILL THUS DROP
WIND ADVISORY FOR TODAY WITH WINDS IN THE 25 TO 35 MPH RANGE AND
GUSTS TO AROUND 50 MPH EXPECTED. WITH DRY CONDITIONS AND PLENTY
OF OPEN FIELDS WILL GO WITH PATCHY BLOWING DUST FOR THIS AFTERNOON.
TEMPERATURES TO BE ON THE WARM SIDE...70S...TODAY WITH DOWNSLOPE
WESTERLY WINDS.

.LONG TERM...
DRY WINDY CONDITIONS EARLY SATURDAY AS WESTERLY FLOW ALOFT HOLDS ON
ONE MORE DAY WHILE MID LEVEL HEIGHT FALLS UNDERWAY TO OUR NORTHWEST
DESTINED TO BRING NOTABLE PATTERN CHANGE SUNDAY AND BEYOND. TRENDS
SATURDAY SUGGEST NEXT SHALLOW FRONT ARRIVING EARLIER SATURDAY
NORTHERN ZONES MAY TIGHTEN SURFACE PRESSURE AND THERMAL GRADIENTS.
SHADED SLIGHTLY STRONGER NORTH TO SOUTH TEMPERATURE GRADIENT WITH
SURFACE FRONT DROPPING SOUTHWARD DURING THE DAY.

LOWERED MAXIMUMS ON SUNDAY AS SHALLOW THOUGH WEAK SURFACE RIDGE
EXPECTED TO DOMINATE SOUTHERN PLAINS INTO MONDAY. LEE-SIDE PRESSURE
FALLS OVER SOUTHERN ROCKIES MONDAY AND TUESDAY COULD LEAD TO WARMING
BACK OVER HIGHER WESTERN ZONES...WHILE SHALLOW COLD AIR HOLDS ON
ANOTHER DAY OR TWO OVER ROLLING PLAINS. ANY WARMING PROBABLY
TEMPORARY...HOWEVER...AS LATEST RUNS SUPPORT PLUNGE OF CANADIAN
AIRMASS SOUTHWARD BY EARLY WEDNESDAY. PLENTY OF DOUBT SURROUNDS HOW
STORM TRACK WILL ADJUST AS HEIGHT FALLS SPREAD ACROSS EASTERN
U.S....AND THUS AFFECT PARTICULAR DELIVER OF THIS COLD AIR. BUT
WEDNESDAY...AT LEAST...APPEARS AS BEST DAY FOR THIS TO OCCUR AT THIS
TIME. COLD AIR SHOULD GRADUALLY MODIFY LATER NEXT WEEK. MOISTURE
LEVELS STILL APPEAR INADEQUATE TO INCLUDE ANY PRECIPITATION AT THIS
TIME...ALTHOUGH WOULD NOT BE IMPOSSIBLE TO SEE FLURRIES WEDNESDAY IF
COLD AIR ADVANCE OCCURS AS IS NOW INDICATED.  MCQUEEN

.FIRE WEATHER...
INCREASING WEST TO SOUTHWEST WINDS...20 TO 30 MPH AT 20 FOOT WINDS
AND WITH A VERY DRY ATMOSPHERE RELATIVE HUMIDITY EXPECTED TO
FALL TO BELOW 15 PERCENT DURING THE AFTERNOON. A RED FLAG WARNING
WILL THUS BE ISSUED FOR TODAY. A SURFACE TROUGH OF LOW PRESSURE WILL
REMAIN OVER THE SOUTHERN PLAINS SATURDAY PROMOTING ANOTHER POTENTIAL
DAY OF FIRE WEATHER CONCERNS...AT LEAST OVER SOUTHERN ZONES. SURFACE
FRONT EXPECTED TO ARRIVE EARLY ENOUGH NORTHERN ZONES TO LESSEN
RELATIVE HUMIDITY CONCERNS...WHILE MID LEVEL WIND MAX FURTHER SOUTH
SATURDAY KEEPS FOCUS FURTHER SOUTH ANYWAY. SIDED WITH NOTABLY DRIER
GFS SURFACE DEWPOINTS AND HUMIDITIES...AND RETAINED FIRE WEATHER
WATCH SOUTHERN ZONES SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        74  39  63  27 /   0   0   0   0
TULIA         73  40  64  25 /   0   0   0   0
PLAINVIEW     74  41  68  29 /   0   0   0   0
LEVELLAND     77  42  78  28 /   0   0   0   0
LUBBOCK       76  43  76  31 /   0   0   0   0
BROWNFIELD    78  44  81  31 /   0   0   0   0
CHILDRESS     71  43  63  28 /   0   0   0   0
SPUR          75  45  78  28 /   0   0   0   0
ASPERMONT     73  47  80  31 /   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...
COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE...
HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...
PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM.

FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 5 PM SATURDAY FOR THE
FOLLOWING ZONES: COCHRAN...CROSBY...DICKENS...GARZA...HOCKLEY...
KENT...KING...LUBBOCK...LYNN...STONEWALL...TERRY...AND YOAKUM.

&&

08/05
Hazardous weather outlook, Dec 2, 6:22 AM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
622 AM CST FRI DEC 2 2005

TXZ021>032-031230-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
622 AM CST FRI DEC 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

INCREASING WEST TO SOUTHWEST WINDS...20 TO 30 MPH AT 20 THE FOOT LEVEL...
WILL COMBINE WITH A VERY DRY ATMOSPHERE AND RELATIVE HUMIDITY EXPECTED
TO FALL TO BELOW 15 PERCENT DURING THE AFTERNOON. A RED FLAG WARNING
WILL THUS BE ISSUED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TXZ033>044-031230-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
622 AM CST FRI DEC 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

INCREASING WEST TO SOUTHWEST WINDS...20 TO 30 MPH AT 20 THE FOOT LEVEL...
WILL COMBINE WITH A VERY DRY ATMOSPHERE AND RELATIVE HUMIDITY EXPECTED
TO FALL TO BELOW 15 PERCENT DURING THE AFTERNOON. A RED FLAG WARNING
WILL THUS BE ISSUED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WARM...WINDY...AND DRY CONDITIONS SATURDAY MAY CONTRIBUTE TO ELEVATED
FIRE DANGER LEVELS ONCE AGAIN. A FIRE WEATHER WATCH IS IN EFFECT
FOR SATURDAY AFTERNOON. NO HAZARDOUS CONDITIONS ARE EXPECTED FROM
SUNDAY THROUGH NEXT THURSDAY.

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.